MAUDE Adverse Event Report: MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,

MEDTRONIC MEXICO EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Model Number EUP22510X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
One euphora balloon catheter was attempted to be used during a procedure to treat the right coronary artery (rca).The device was inspected prior to use with no issues noted.Negative prep was performed with no issues noted.It was reported that balloon deflation difficulties were encountered and the balloon would not deflate at the lesion site.No patient injury reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: one euphora rx balloon catheter was attempted to be used during a procedure to treat the right coronary artery (rca) via the right femoral artery.Procedural notes were later received and documents the procedure as follow; a 6fr 125 cm fr 4 guide catheter and a non-mdt 0.014 190cm guidewire were inserted.The euphora balloon was then inserted but not deployed.The guide catheter was exchanged for a 6 fr 100cmjr 4 device.The euphora balloon was reinserted.The balloon was inflated to 8 atms twice.A 2.5 x 34mm resolute onyx stet was then inserted but removed and not deployed.A 6 fr non-mdt guide extension catheter was inserted for support.The same resolute onyx stent was reinserted and deployed at 12 atm.A non-mdt balloon was then inserted and inflated to 12 atms four times and finally to 10 atms.The procedure is documented as being completed with no complications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Procedural images review: procedural images received show the angiographic images of the rca and the left coronary system followed by the delivery of the procedural wire into the rca.There was a gap in the images provided between 17:08:24 and 17:24:04 and it was documented in the procedural notes that the euphora balloon was introduced but not inflated, removed and re-introduced and inflated twice to 8am during that time period.Image at 17:24 is an angiographic image with contrast injections into the rca post attempts to use the 2.25 x 10mm euphora for pre-dilation in the rca.No evidence of initial delivery, removal, re-insertion and inflation, and failed deflation of the euphora balloon was provided in the procedural images provided.Therefore the root cause of the difficulties cannot be determined from the procedural images provided.Product analysis: the device was received for analysis.The balloon was deflated on device return.Contrast was visible in the balloon.The inner member under the balloon working length was stretched and the tip material, proximal of the distal balloon bond, was also stretched.The proximal and distal markerbands were not positioned under the working length of the balloon, most likely due to the stretched inner member and tip material.The proximal markerband was positioned at the most proximal section of the balloon.Blood was visible in the inflation lumen.The proximal balloon bond was necked with the necked section measuring approx.3.25mm.The transition shaft material was stretched from the hypobond to the exchange joint, and a kink was also evident.Deformation was evident on the transition shaft.It appeared that the deformation was tooling marks, or as a result of the shaft dragging against a hard surface.The length of the stretched transition shaft measured approx 17cm.A tear was evident to the guidewire entry port of the exchange joint.Stretching and kinks were evident to the distal shaft.The length of the distal shaft measured approx.27cm.It was not possible to perform deflation testing due to the condition of the device.No other damage evident to the remainder of the device.Cine images uploaded to medidata by (b)(6) on (b)(6) 2022.Patient name: (b)(6) case notes uploaded.Reassess task created.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY,
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key14827225
Report Number9612164-2022-02405
Device Sequence Number4813016
Product Code LOX
UDI-Device Identifier00643169559943
UDI-Public00643169559943
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K143480
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2023
Device Model NumberEUP22510X
Device Catalogue NumberEUP22510X
Device Lot Number223488929
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer08/04/2022
08/18/2022
09/15/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date08/10/2022
09/14/2022
09/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexUnknown